# SDR CA070801001

- Difficulty date: July 27, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Beech 95-B55
- Aircraft time: 2,616 hours
- Engine: Cont IO470L
- Propeller: Hartzl PHCC3YF2
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Cell
- Part number: 369200157
- Condition: Deteriorated
- Location: Rt Wing
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE RT WING LEADING EDGE FUEL CELL WAS REMOVED BECAUSE OF A FUEL LEAK. A REPLACEMENT FUEL CELL WAS ORDERED. PRIOR TO INSTALLATION OF THE NEW (OVERHAULED) CELL, IT WAS INSPECTED AND FOUND TO CONTAIN A LARGE QUANTITY OF SAWDUST-LIKE PARTICLES. ON FURTHER INSPECTION, THE FUEL CELL STILL HAD THE FOAM FILLED FUEL RESERVOIR INSIDE. THIS FOAM WAS BREAKING DOWN. AFTER DISCUSSIONS WITH MFG TECH SUPPORT IT WAS CONCLUDED THAT AD68-26-06 HAD BEEN COMPLIED WITH AT SOME POINT OF TIME WHICH REQUIRED THE INSTALLATION OF FUEL RESERVOIRS TO PREVENT ENGINE POWER LOSS DURING STEEP TURNS ON TAKEOFF. THESE RESERVOIRS HAD A FOAM INSERT WHICH WAS COMPATIBLE WITH 100/130 FUEL. THE USE OF 100LL HOWEVER CAUSES THE FOAM TO BREAK DOWN INTO FINE PARTICLES THAT GET TRAPPED IN FILTERS AND SCREENS, AND POTENTIALLY CLOGGING THEM. THIS PROBLEM IS ADDRESSED IN SB NR 2109 WHICH REPLACES THE OLD STYLE FOAM WITH A PRODUCT THAT IS SUITABLE FOR USE WITH 100LL. SB SHOULD BE AN AD TO ALERT OTHER MAINTAINERS OF THIS PROBLEM WHO MAY NOT BE AWARE OF THE SB. BOTH FUEL CELL RESERVOIRS NOW HAVE THE FOAM REPLACED AND FUEL FILTERS, STRAINERS AND INJECTORS CLEANED IAW SB NR 2109.
